Alert archive / North Carolina / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 110, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this severe thunderstorm warning at Jun 26, 1997, 5:54 PM EDT for Burke County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 1997, 5:54 PM EDT (21:54 UTC)
- Expired
- Jun 26, 1997, 7:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
County Burke County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:10 PM EDT | Thunderstorm Wind 50 | Morganton, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
650 WUUS1 KGSP 262153 RRA SVRGSP NCC023-262300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 554 PM EDT THU JUN 26 1997 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST NORTH CAROLINA ...BURKE COUNTY DIME SIZED HAIL WAS FALLING IN MORGANTON AT 550 PM. WEATHER SERVICE RADAR INDICATES THIS STORM CONTINUES TO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. THE STORM WAS MOVING EAST AT 15 MPH...AND WILL AFFECT THE DREXEL AND RUTHERFORD COLLEGE AREA...ALONG WITH LAKE RHODISS. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. ZOLTOWSKI &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:34 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 3:34 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREENVILLE/SPARTANBURG, SC
334 PM EDT THU JUN 26 1997
ALL: LIKELY TNT...HI CHC FOR FRI..CHC POPS FRI ANGT AND SAT. WATCH
OUT FOR NE FLO SAT COULD BE MUCH COOLER THAN EVN GUIDANCE
SUGSTS.
CONVECTION FIRING ON LEADING EDGE OF PRE-FRNTL TROF IN WRN
NC...PRE-FRNTL SQUALL LINE APRCHNG FROM WEST. LUKS TO BE A BUSY NITE
IN CWA WITH RW/TRW...POTENTIAL FOR SEVERE BUT GREATER CONCERN HEAVY
RAIN WITH SLOW MOVEMENT. MDLS STL BRING FRNT S OF CWA TNT XCPT NGM
WHICH WASHES SRN END OUT AS TRIES TO CROSS CWA OVRNGT AND ERLY FRI.
THIS SOLN MORE LIKLEY..WHICH WOULD ALLOW SFC HI TO BUILD IN FROM
N..SETTING UP COOLER NE FLO. INTERESTING THAT NGM MOS DWPTS DONT
DROP NEARLY AS LOW AS PREVIOUS RUNS. ANYWAY...LIKELY TNT LUKS GUD
WTH DECREASE IN POPS TO CHC CATEGORY FRI AND FRI EVNG. IF NE FLO
DOES DVLP FRI AND SAT THEN MAX TEMPS CUD BE OVERFORECAST .
AVL 67/78/65/81 6/5/4/3
CLT 71/80/67/81 6/5/3/3
GSP 71/81/68/79 6/5/4/3
BURRUSThe office that day
Everything else NWS Greenville-Spartanburg, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:00 PM EDT | Severe Thunderstorm Warning | GSP | Caldwell | 60 min |
| Jun 26, 6:17 PM EDT | Severe Thunderstorm Warning | GSP | Alexander | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.